MAUDE Adverse Event Report: CONVATEC DOMINICAN REPUBLIC INC NATURA; PROTECTOR, OSTOMY

CONVATEC DOMINICAN REPUBLIC INC NATURA; PROTECTOR, OSTOMY
Model Number 413167
Medical Device Problem Codes Leak/Splash (1354); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Necrosis (1971); Tissue Breakdown (2681); Contact Dermatitis (4546)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after using the company's known wafer, dermatitis lesions had developed on an old male patient below the barrier just around the circumference of the adhesive material.The end user's soft tissue was distressed and there was total defacellation of peristomal skin in the same way necrosis of the stoma was observed, with loss of epidermis with exposure of dermis which was dark purple in color occurred.It was due to components of the medical device, which was found during the first 24 hours of post-surgery.The patient used the device for less than one day.The device was removed, and it was immediately informed to a specialist surgeon about the issue.Assessment for bleeding stoma was performed and the patient was taken to a surgery for new colostomy remodeling and the skin necrosis was further compromised.Further, institutional wound care professional started enzymatic debridement.For surgical cleaning, chlorhexidine soap and solution was used.During the hospitalization, he had not manifested any allergic event.He had been debriding with company's dressing and had not presented any allergic reaction at that moment.Photographs depicting the issue and patient's progress were received from the complainant.
 
Additional Manufacturer Narrative
(b)(6).Necrosis was related to the stoma and not related to the barrier as per clinical review of the photos received.Based on the available information, this event is deemed to be a serious injury.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number: reporting site: 1049092.Manufacturing site: 9618003.
 
Additional Manufacturer Narrative
Additional information received from surgeon added in below fields: b5 describe event of problem:- an additional information was received from the surgeon on (b)(6) 2023 that the barrier was already detached during hospitalization, and it was removed in the operating room for which pulling was never performed and in addition to this it was already detached to a large extent due to the humidity of the stoma and no adhesive release was produced.And she had a necrotic stoma, and she went to surgery twenty-four hours after the first surgery.The surgeon stated that no iodinated solution was removed, currently they used chlorhexidine and saline solution in cleaning protocols for the surgical area.But they stated that at the time the device was installed they did not place any substance.In the operating room area, only the area is dried, and the device is placed directly.The barrier was changed to another company¿s brand, but since autolytic debridement was performed, the affected area was covered with iruxol (collagenase and chloramphenicol) and company¿s sterile hydrocolloid dressing.The patient was on his belly/prone position at all for covid.The barrier had a leak as well.The patient was not wearing an abdominal binder.There was also an update on patient outcome including recent photo that patient who is currently under home care and company supports the head of wound care, healing has been done with company¿s gel in areas of fibrin and slough tissue, company¿s antimicrobial dressing, and hydrocolloid dressing with paste and convex moldable barrier and the treatment is carried out weekly and there are no leaks.The photographs were also received from complainant depicting the issue.B7: other relevant history:- the patient was on hypertensive medications under losartan treatment, but this was suspended in the surgical event.Other comorbidities the patient had high blood pressure controlled for 10 years with first-line drugs.D10 (concomitant medical products and therapy dates).H6: -imdrf med.Dev.Problem codes.Added for barrier leak imdrf health impact.For surgical intervention and additional surgery.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number: reporting site: 1049092.Manufacturing site: 9618003.
 
Event or Problem Description
To date, additional patient or event details were received which have been added in h10 (addl mfg narrative).
 
Additional Manufacturer Narrative
Additional information received added in below fields: b5 describe event of problem: - an additional information was received on 02 may 2023 that the patient did not have covid during the time of having surgery or was not lying prone during the first 24 hours of surgery.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092 manufacturing site: 9618003.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Photograph, video and/or physical sample evaluation: there are photographs associated with this case and in these, the reported defect can be seen.No unused return sample was expected.Batch record revision results: lot 2a00020 was manufactured on 1/3/2022, in mlk 4 line, with a total of (b)(4) mkus.The compliance engineer performed a batch record review on 12/oct/2023, to verify if all the applicable procedures were followed and no issues were found; all the components for assembly were correct per bill of materials (bom) and all the tooling information documented was also correct, system application product (sap) material id 1159908 and manufacturing order (b)(4).The production process, in-process control, testing results and packaging of products was run according to the process instruction and recorded in br31-063 ver.64.0.The finished good lot used the subassembly lots were the following: 2a0001501, 1m0089801 & 1m0244401 under sap material 1002613 ¿disc prem 177a 57mm¿ and 1m0062003, 1d0267604, 1f0270604, 1k0388409, 1m0192020 & 1m0076421 under sap material 1002207 ¿mass 177a¿ the batch record supports there were no discrepancies related to the issue reported.Review of the batch record showed that all relevant tests required during the manufacturing process and final product release had been fulfilled and met the requirements.No discrepancy related to this issue were found within the documentation.Historical complaints review: on 12/oct/2023, compliance engineer ran a query in database in order to verify the complaints reported for the 2a00020 lot for the malfunction code ¿no device malfunction determined based on complaint information provided (harm reported, other user/ clinical reasons for complaint)¿ for the specific ¿dermatitis lesions¿ and as result, no additional type 2 complaints were identified during this search.Historical nonconformance review: on 12/oct/2023, compliance engineer ran a query in database looking for any in process nonconformance / corrective action / preventive actions (capa) (s) associated to the malfunction code ¿no device malfunction determined based on complaint information provided (harm reported, other user/ clinical reasons for complaint)¿ for the specific ¿dermatitis lesions¿ defect for the lot number 2a00020 and as result, no nonconformance / capa (s) for this malfunction code were generated during the manufacturing process of the referenced lot.Preliminary investigation results: due to the nature of the defect, detailed as dermatitis lesions observed post-surgery, the observed malfunction cannot be attributed to have been generated in relation to the manufacturing process of this product.Conclusions: the review of the batch record for lot 2a00020 showed that all relevant tests required during the manufacturing process and final product release had been fulfilled and met the requirements, all applicable manufacturing and quality processes were followed, and no discrepancies or deviations were recorded.No changes to the end-to-end manufacturing process or components used during assembly of the batch were made.No nonconformity has been registered during the manufacturing process of the affected lot for the malfunction code ¿no device malfunction determined based on complaint information provided (harm reported, other user/ clinical reasons for complaint)¿ for the specific ¿dermatitis lesions¿.No additional complaints were reported for lot affected related to the malfunction code ¿no device malfunction determined based on complaint information provided (harm reported, other user/ clinical reasons for complaint)¿ for the specific ¿dermatitis lesions¿.Based on this, no negative trend was identified.Due to the nature of the defect, detailed as dermatitis lesions observed post-surgery, the observed malfunction cannot be attributed to have been generated in relation to the manufacturing process of this product.This issue will be monitored through the post market product monitoring review process.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number: reporting site: 1049092, manufacturing site: 9618003.
 
Event or Problem Description
To date no additional patient or event details have been received.

Brand Name
NATURA
Common Device Name
PROTECTOR, OSTOMY
Manufacturer (Section D)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal 91000
DR  91000
Manufacturer (Section G)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal 91000
DR   91000
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key16476034
Report Number9618003-2023-00238
Device Sequence Number7458888
Product Code EXE
UDI-Device Identifier00768455126439
UDI-Public00768455126439
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number413167
Device Lot Number2A00020
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/08/2023
Supplement Date Received by Manufacturer04/04/2023
05/02/2023
10/13/2023
Initial Report FDA Received Date03/03/2023
Supplement Report FDA Received Date04/28/2023
05/23/2023
11/07/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLEANING SOLUTION
Patient SexMale
Patient EthnicityHispanic